Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 9, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 30, 2022, 4:27 PM CDT for Shannon County, Missouri. It took effect at Mar 30, 2022, 11:36 PM CDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 4:27 PM CDT (21:27 UTC)
- In effect from
- Mar 30, 2022, 11:36 PM CDT
- Expired
- Mar 31, 2022, 6:44 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 11.73 ft at Mar 31, 2022, 2:00 AM CDT.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
431
WGUS43 KSGF 302127
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
427 PM CDT Wed Mar 30 2022
...The National Weather Service in Springfield MO has issued a Flood
Warning for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
For the Jacks Fork River Basin...including Eminence, Alley Spring...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. Many flood related deaths
occur in automobiles. Do not attempt to cross water covered bridges,
dips, or low water crossings. Never try to cross a flowing stream,
even a small one, on foot. To escape rising water find another route
over higher ground.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon at 130 PM CDT.
&&
MOC203-311830-
/O.NEW.KSGF.FL.W.0009.220331T0436Z-220331T1823Z/
/ALYM7.1.ER.220331T0436Z.220331T0600Z.220331T1222Z.NO/
427 PM CDT Wed Mar 30 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Jacks Fork at Alley Spring.
* WHEN...From this evening to early tomorrow afternoon.
* IMPACTS...At 9.0 feet, water impacts Alley Spring Campground.
Water is one foot in depth at the 600, 800 and 900 loop camp sites.
* ADDITIONAL DETAILS...
- At 3:30 PM CDT Wednesday the stage was 3.2 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 10.0 feet just after midnight
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
DSA3 follow-up statements
085
WGUS43 KSGF 310051
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
751 PM CDT Wed Mar 30 2022
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
For the Jacks Fork River Basin...including Eminence, Alley Spring...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. Many flood related deaths
occur in automobiles. Do not attempt to cross water covered bridges,
dips, or low water crossings. Never try to cross a flowing stream,
even a small one, on foot. To escape rising water find another route
over higher ground.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday evening at 630 PM CDT.
&&
MOC203-312330-
/O.EXT.KSGF.FL.W.0009.220331T0439Z-220331T2317Z/
/ALYM7.2.ER.220331T0439Z.220331T1200Z.220331T1717Z.NO/
751 PM CDT Wed Mar 30 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW
EVENING...
* WHAT...Moderate flooding is forecast.
* WHERE...Jacks Fork at Alley Spring.
* WHEN...From this evening to tomorrow evening.
* IMPACTS...At 12.0 feet, moderate flooding begins at the gage
site. Water inundates the entire picnic area one quarter mile
downstream from the gage site.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Wednesday the stage was 3.7 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 12.0 feet tomorrow morning.
It will then fall below flood stage early tomorrow afternoon.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
DSA323
WGUS83 KSGF 311107
FLSSGF
Flood Statement
National Weather Service Springfield MO
607 AM CDT Thu Mar 31 2022
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Missouri...
Jacks Fork at Eminence affecting Shannon County.
Jacks Fork at Alley Spring affecting Shannon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Flooding is occurring or is imminent. Many flood related deaths
occur in automobiles. Do not attempt to cross water covered bridges,
dips, or low water crossings. Never try to cross a flowing stream,
even a small one, on foot. To escape rising water find another route
over higher ground.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 115 PM CDT.
&&
MOC203-011115-
/O.EXT.KSGF.FL.W.0010.220331T1107Z-220401T1120Z/
/EMCM7.N.ER.220331T0826Z.220331T1000Z.220331T1120Z.NO/
607 AM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW
MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Jacks Fork at Eminence.
* WHEN...From this morning to tomorrow morning.
* IMPACTS...At 12.0 feet, low lying areas including the Rivers Edge
Lodge and canoe rental locations in Eminence flood.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Thursday the stage was 12.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:30 AM CDT Thursday was 12.4 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 3.7 feet early Tuesday
morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.2 feet on 05/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
3714 9135 3715 9139 3716 9139 3717 9135
3718 9134
$$
MOC203-311815-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-220331T1813Z/
/ALYM7.N.ER.220331T0346Z.220331T0645Z.220331T1213Z.NO/
607 AM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Jacks Fork at Alley Spring.
* WHEN...Until this afternoon.
* IMPACTS...At 9.0 feet, water impacts Alley Spring Campground.
Water is one foot in depth at the 600, 800 and 900 loop camp sites.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Thursday the stage was 9.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:30 AM CDT Thursday was 11.8 feet.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 3.7 feet early Tuesday
morning.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
9.6 feet on 04/28/2011.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
JR812
WGUS83 KSGF 311144
FLSSGF
Flood Statement
National Weather Service Springfield MO
644 AM CDT Thu Mar 31 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County.
MOC203-311245-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-220331T1144Z/
/ALYM7.N.ER.220331T0346Z.220331T0645Z.000000T0000Z.NO/
644 AM CDT Thu Mar 31 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Jacks Fork at Alley Spring.
* ADDITIONAL DETAILS...
- At 6:30 AM CDT Thursday the stage was 8.8 feet.
- Forecast...The river is expected to fall to 3.7 feet early
Tuesday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
JRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:44 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 30, 2:44 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Springfield MO 244 PM CDT Wed Mar 30 2022 Key Messages: 1. The severe weather risk has diminished across the forecast area. Light to moderate showers will persist into this evening. A localized flooding risk continues primarily east of Highway 65. 2. Cooler tonight and Thursday with some showers Thursday morning into early Thursday afternoon. 3. Frost/Freeze potential Thursday night with overnight lows expected in the mid 20s to low 30s. 4. Warm-up for the weekend, with low end rain chances Friday night into early Saturday. 5. Another unsettled weather pattern looks to return early next week. .SHORT TERM...(This evening through Thursday) Issued at 244 PM CDT Wed Mar 30 2022 The severe weather threat has diminished across the SGF forecast area. Light to moderate rain showers are expected to continue through this evening, with a localized flooding risk persisting in locations primarily east of Highway 65 where 1.5 to 2.5 inches of rain has already fallen. A low pressure system located over the upper Midwest is currently dragging a cold front through the Missouri Ozarks. A notable drop in temperatures and a northwesterly wind shift can be observed behind the front. The front is located along a line roughly from Shell Knob to Rogersville to Lebanon as of 200 PM and will continue to push eastwards through the afternoon and evening. Colder air will filter into the region behind this cold front beginning a brief period of chilly weather. Breezy conditions should help keep overnight temperatures right around or just above freezing. We may see some clearing for a few hours tonight over southwest Missouri and southeast Kansas, which would allow for some overnight lows in this area to drop to freezing or just below freezing. Shortwave energy is expected to round about the main trough axis of the storm system that brought today's weather late tonight into tomorrow morning. Therefore, a few light rain showers are in the forecast during the morning and early afternoon hours on Thursday. It is possible that a few snowflakes may mix in with the rain the first couple hours after sunrise in our northern counties before temperatures rise during the day. Continued breezy west- northwesterly winds and increased cloud cover will lead to a chilly day on Thursday with high temps in the low to upper 40s expected. These temperatures would be 20-25 degrees below normal for this time of year. .LONG TERM...(Thursday Night through Wednesday) Issued at 244 PM CDT Wed Mar 30 2022 Skies are expected to clear and winds diminish Thursday night allowing for efficient radiational cooling and rapidly dropping temperatures. Overnight lows in the mid 20s to low 30s are likely across the forecast area bringing frost and freeze potential to the area by Friday morning. Temperatures will quickly rebound into the upper 50s and mid 60s as shortwave ridging and southerly surface flow overspreads the region. A quick moving system will allow for some lower end rain chances late Friday night into early Saturday. Current model guidance keeps overall accumulations with this system pretty light, with NBM probabilities of greater than a quarter inch in the 10-20% range. Generally, less than 0.1 inches is in the current forecast. Quiet, mild weather is expected for the rest of the weekend with afternoon temperatures in the 60s. Model guidance continues to signal multiple days of unsettled weather at the beginning of next week. Deterministic guidance and the WPC Cluster Analysis Tool (WCAT) hint at broad-scale troughing over the western CONUS and southwesterly flow over the Central Plains allowing for increased rain chances in the Missouri Ozarks region. All of the clusters in the WCAT place precipitation over the SGF CWA from 00Z Monday into 00z Wednesday. 75-80% of the ensemble members in the clusters continue those rain chances through 00Z Thursday. GEFS and ECMWF 5-Day ensemble anomalies both highlight the potential for above average precipitation during the first half of next week. The main item to note is that the beginning of next week could be wet and rainy, however system timing and location will still need to be monitored, so stay tuned to the forecast. In terms of temperatures, seasonal mid 60s into low 70s look to spread across southeastern Kansas and the Missouri Ozarks during the first half of next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM CDT Wed Mar 30 2022 A cold front associated with surface low pressure currently centered over eastern Iowa is pushing through the Missouri Ozarks this afternoon. The front has already made its way through KJLN, marked by a northwesterly wind shift. The front should make its way into KSGF and KBBG in the next 1-2 hours. Breezy northwest winds gusting up to around 20 knots at times will be possible following the frontal passage. Light to moderate showers will persist into this evening over the TAF sites. A lower stratus deck of MVFR to some IFR ceilings will filter over the TAF sites behind the cold front. Lowered visibilities remain a possibility under any of the heavier rain showers. We may see some clearing for a few hours tonight. Looking ahead, however, ceilings look to lower again and some chances for light rain showers return towards the end of this TAF period. Have left these items for future TAF updates. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Langfeld LONG TERM...Langfeld AVIATION...Langfeld
Hazardous weather outlook, Mar 30, 3:16 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 316 PM CDT Wed Mar 30 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 316 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Breezy conditions are expected behind a cold front that is currently pushing through the Missouri Ozarks. Northwesterly winds will gust at 20 to 30 mph at times into tonight. The severe weather threat has pushed east of the area. Mostly light to moderate showers currently overspread southeastern Kansas and the Missouri Ozarks. A localized flooding risk continues, primarily east of Highway 65 where 1.5 to 2.5 inches of rain has already fallen. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the potential for some frost and freeze Thursday night into Friday morning. An unsettled weather pattern is expected to set up early next week, with the potential for some thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will no longer be needed today. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Langfeld
In the hours before
Local storm report, Mar 30, 2:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
03/30/2022 OZARK MO DEPT OF HIGHWAYS
PORTION OF MO-95 IS CLOSED DUE TO FLOODING
OF BRYANT CREEK IN NORTHERN OZARK COUNTY.
&&
JDLocal storm report, Mar 30, 2:48 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD 2 E AVA 36.96N 92.62W
03/30/2022 DOUGLAS MO DEPT OF HIGHWAYS
PORTION OF ROUTE FF IS CLOSED IN DOUGLAS
COUNTY DUE TO FLOODING OF HUNTER CREEK.
&&
JDLocal storm report, Mar 30, 2:51 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 5 NE MANSFIELD 37.17N 92.53W
03/30/2022 WRIGHT MO DEPT OF HIGHWAYS
ROUTE AB IS CLOSED IN WRIGHT COUNTY DUE TO
FLOODING OF WOLF CREEK.
&&
JDLocal storm report, Mar 30, 2:55 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD 4 SSE FORDLAND 37.10N 92.92W
03/30/2022 WEBSTER MO DEPT OF HIGHWAYS
PORTION OF ROUTE Z IN SOUTHERN WEBSTER
COUNTY IS CLOSED DUE TO FLOODING OF FINLEY
CREEK.
&&
JDLocal storm report, Mar 30, 4:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD 1 NE SYCAMORE 36.71N 92.27W
03/30/2022 OZARK MO DEPT OF HIGHWAYS
HWY 181 AT BRYANT CREEK FLOODED AND CLOSED.
FIRST REPORTED BY MODOT AT APPROXIMATELY 345
PM.
&&
DSALocal storm report, Mar 30, 4:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLOOD 5 SSE SYCAMORE 36.64N 92.23W
03/30/2022 OZARK MO DEPT OF HIGHWAYS
HWY H AT NORTH FORK RIVER FLOODED/CLOSED.
FIRST REPORTED BY MODOT AT APPROXIMATELY
345PM.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:08 AM CDT | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Mar 30, 6:39 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 22 min |
| Mar 30, 6:54 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 51 min |
| Mar 30, 9:07 AM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Webster, Wright | 4 hr |
| Mar 30, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 45 min |
| Mar 30, 9:44 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 46 min |
| Mar 30, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 20 min |
| Mar 30, 10:00 AM CDT | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Shannon, Texas | 6 hr |
| Mar 30, 1:28 PM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Texas, Wright | 20 hr |
| Mar 30, 3:40 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.